Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 99, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 21, 2019, 4:22 PM CDT for Jasper County, Jones County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 4:22 PM CDT (21:22 UTC)
- Expired
- Jul 21, 2019, 6:18 PM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WGUS54 KJAN 212122
FFWJAN
MSC061-067-220015-
/O.NEW.KJAN.FF.W.0099.190721T2122Z-190722T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
422 PM CDT Sun Jul 21 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southern Jasper County in east central Mississippi...
Northern Jones County in southeastern Mississippi...
* Until 715 PM CDT.
* At 422 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two to three inches of
rain have already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Laurel, Sandersville, Heidelberg, Stafford Springs, Moss and Soso.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3183 8891 3183 8894 3181 8894 3161 8940
3180 8940 3180 8932 3184 8931 3197 8891
$$
NF2 follow-up statements
008
WGUS74 KJAN 212207
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
507 PM CDT Sun Jul 21 2019
MSC061-067-220015-
/O.CON.KJAN.FF.W.0099.000000T0000Z-190722T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Jones MS-
507 PM CDT Sun Jul 21 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHERN JASPER AND NORTHERN JONES COUNTIES...
At 506 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three to four inches of rain have
already fallen. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Laurel, Sandersville, Heidelberg, Stafford Springs, Moss and Soso.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3183 8891 3183 8894 3181 8894 3161 8940
3180 8940 3180 8932 3184 8931 3197 8891
$$
NF596
WGUS74 KJAN 212318
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
618 PM CDT Sun Jul 21 2019
MSC061-067-212328-
/O.CAN.KJAN.FF.W.0099.000000T0000Z-190722T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Jones MS-
618 PM CDT Sun Jul 21 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN JASPER AND NORTHERN JONES
COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3183 8891 3183 8894 3181 8894 3161 8940
3180 8940 3180 8932 3184 8931 3197 8891
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:52 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 21, 3:52 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Jackson MS 352 PM CDT Sun Jul 21 2019 .DISCUSSION... The rest of today through Monday: Scattered thunderstorms have developed throughout most of the region this afternoon. There is very little flow over the region resulting in very slow storm motions. This combined with significant atmospheric moisture available for these storms to tap into, could lead to some additional isolated flash flooding before the storms begins to dissipate this evening. However, there was not enough confidence to add a threat of flash flooding to the HWO. Some showers could linger into the night. An upper trough will begin to deepen across the eastern CONUS overnight, eventually pushing a cold front towards our region. Latest guidance has trended slower with the progression of the front into the ArkLaMiss, with it not entering the northern portions of our region until late tomorrow afternoon into tomorrow evening. However, storms will exist well out ahead of the actual frontal boundary, impacting the northern portions of the region as early as the late morning hours. Although shear values are low, there will be enough low level lapse rates to support a strong storm or two. Chances of strong storms will increase as the front nears and forcing increases late tomorrow afternoon into tomorrow evening. Storms will also be possible in the southern portions of our region but these storms will be more diurnally/seabreeze driven, moving into the region from the south. For the few areas that won't be impacted by storms or cloud cover, temperatures could get as warm as the low 90s. Temps that warm combined with possible overachieving dewpoints, could result in heat indices in the lower 100s. /JPM3/ Monday night through Saturday: Come Monday evening a cold front will be moving through our northwest zones. Along and just ahead of the cold front isolated severe storms capable of damaging wind and hail will be possible. The cold front will be slow moving and the severe potential is expected to wain with the loss of daytime heating. An amplified mid level ridge will remain over the Rockies while mid level troughing remains over the eastern CONUS Tuesday. This will help a >1025mb high drop over the Central Plains and push the cold front south of our CWA by Tuesday afternoon. A cooler and much drier airmass will move into our CWA in the wake of the cold front. This will result in dry weather by Tuesday night and cooler than normal temperatures through the end of the week. Our normal highs run in the lower 90s. Highs Tuesday will be in the low to mid 80s. Highs will warm slightly through Saturday afternoon but top out mostly in the 80s. Our morning lows normally run in the lower 70s. Morning lows Wednesday will be in the low to mid 60s. Lows each morning will be in the 60s as it will take until Sunday morning before most of the area bottoms out in the lower 70s. Much of the week will remain dry but by Friday afternoon enough moisture will have returned to our southern zones to support a few afternoon and early evening storms. The moisture will increase northward over the remainder of our CWA Saturday and support isolated to scattered mainly afternoon and evening storms over our CWA. /22/ && .AVIATION... 18Z TAF discussion: Flight conditions will be impacted by isolated to scattered storms this afternoon at each site. Storms will begin to dissipate after 00Z. Some low cigs are possible at a few sites tomorrow morning. Isolated to patchy fog is also possible at some sites before sunrise tomorrow however, there was not enough confidence to include mention in the latest TAFs./JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 89 72 84 / 28 50 54 39 Meridian 71 90 73 84 / 27 46 52 50 Vicksburg 72 90 72 83 / 28 43 54 27 Hattiesburg 70 91 73 84 / 25 66 47 70 Natchez 71 89 72 81 / 28 53 49 48 Greenville 73 90 70 82 / 22 55 63 13 Greenwood 71 89 70 83 / 26 59 63 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/22/JNE
Hazardous weather outlook, Jul 21, 3:21 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Jackson MS 321 PM CDT Sun Jul 21 2019 ARZ074-LAZ007>009-015-016-023>026-MSZ028>033-036>066-072>074- 222030- Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 321 PM CDT Sun Jul 21 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. ARZ075-MSZ018-019-025>027-034-035-222030- Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington- Humphreys- 321 PM CDT Sun Jul 21 2019 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Monday Isolated severe storms capable of damaging winds to 60 mph and hail to the size of quarters are possible late Monday afternoon and Monday evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Monday night. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jul 21, 3:19 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 3 WSW ELLISON RIDGE 33.06N 88.92W
07/20/2019 WINSTON MS PUBLIC
VIDEO OF WATER FLOWING ACROSS CRYSTAL RIDGE
RD NEAR THE INTERSECTION OF GARRIGUES RD.
&&
TWSpecial weather statement, Jul 21, 3:21 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
321 PM CDT Sun Jul 21 2019
LAZ024>026-212045-
Tensas LA-Concordia LA-Catahoula LA-
321 PM CDT Sun Jul 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS...NORTH
CENTRAL CONCORDIA AND NORTHEASTERN CATAHOULA PARISHES UNTIL 345 PM
CDT...
At 320 PM CDT, Meteorologists were tracking a strong thunderstorm
over Lee Bayou, or 10 miles north of Ferriday, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ferriday, Clayton, Frogmore, Lee Bayou, West Ferriday and Sicily
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3189 9180 3189 9178 3188 9178 3187 9177
3189 9171 3190 9161 3189 9159 3188 9159
3188 9158 3190 9156 3168 9147 3162 9152
3151 9169 3186 9183
TIME...MOT...LOC 2020Z 077DEG 8KT 3178 9160
NFSpecial weather statement, Jul 21, 3:45 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Jackson MS 345 PM CDT Sun Jul 21 2019 MSZ048-053-054-212115- Copiah-Hinds-Claiborne- 345 PM CDT Sun Jul 21 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CLAIBORNE...SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES... At 345 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Dry Grove to near Carpenter. The storms are nearly stationary. Winds in excess of 30 mph are possible with these storms. Locations impacted include... Utica, Dry Grove, Rocky Springs, Carpenter and Dentville. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3186 9080 3209 9083 3218 9039 3200 9037 TIME...MOT...LOC 2045Z 316DEG 2KT 3206 9046 3200 9070 NF
Local storm report, Jul 21, 4:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM FLASH FLOOD 3 SW LEXINGTON 33.08N 90.08W
07/21/2019 HOLMES MS EMERGENCY MNGR
BROZVILLE RD CLOSED DUE TO FLOODING. A BOX
CULVERT FAILED WITH A 30FT SECTION OF ROAD
COLLAPSED. 2 HOMES ALSO TOOK ON WATER.
&&
TWLocal storm report, Jul 21, 4:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 4 SW ACONA 33.22N 90.06W
07/21/2019 HOLMES MS EMERGENCY MNGR
BELL BOTTOM RD CLOSED DUE TO FLOODING.
&&
TWLocal storm report, Jul 21, 4:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM FLASH FLOOD 3 NNW LEXINGTON 33.15N 90.07W
07/21/2019 HOLMES MS EMERGENCY MNGR
ANDERSON ROAD CLOSED DUE TO FLOODING.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:14 AM CDT | Flash Flood Warning | JAN | Holmes | 4 hr |
| Jul 21, 10:48 AM CDT | River Flood Warning | JAN | Neshoba | 3 days |
| Jul 21, 2:37 PM CDT | Special Weather Statement | JAN | Lawrence | 23 min |
| Jul 21, 3:00 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence | 30 min |
| Jul 21, 3:30 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis | 118 min |
| Jul 21, 3:45 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.